MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 LT11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 LT11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74023243
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/04/2011
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed to exchange liner due to anterior-posterior instability.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and this complaint reports that a revision surgery was performed to exchange liner eleven months post implantation due to anterior-posterior instability.No gross instability was noted on preoperative evaluation.During the revision the previous incision used.The patella was gently retracted laterally as the knee was flexed to 110 degrees.Inspection of the prosthesis demonstrated no evidence of loosening, disassembly, or malalignment.There was no laxity to varus-valgus stress from 0 to 30 degrees.There was mild recurvatum, which was consistent with a preoperative state.The polyethylene insert was then removed.A smith and nephew journey bi-cruciate stabilized revision articular insert was seated on the baseplate.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 3-4 LT11
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8359362
Report Number1020279-2019-00729
Device Sequence Number1682889
Product Code JWH
UDI-Device Identifier03596010555083
UDI-Public03596010555083
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/15/2018
Device Catalogue Number74023243
Device Lot Number08MM14675
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR